Jump to content

Is Florinef the way to go?


Lisa
 Share

Recommended Posts

Today I almost cried with joy at the doctor's office. After waiting for three years, I finally found a doctor who knows about POTS, and how to treat it. And it's all thanks to this web site!

I just have one issue. He is going to put me on Florinef, but he said I would probably gain weight. I am pretty skinney and am very scared at the fact that I will gain weight. Right now my symptoms are pretty horrible and exercising is so horrible for me to do, so I feel like if I gain weight I won't be able to lose it. I am only 17 years old, I don't feel like dealing with this, as I'm sure you guys don't as well. Is Florinef worth it?

I would appreciate any helpful response, and I wish you all well

Lisa

Link to comment
Share on other sites

Hi Lisa!

So glad to hear you found a doc that understands!

Personally, I would have happily taken florinef if it had helped...even if I'd gained some weight. But that choice is yours to make....there are other drugs out there. Whatever you choose, I wish you the best.

Michelle

Link to comment
Share on other sites

Lisa, florinef was my miracle drug for several years. I only gained about 5 lbs--not too bad really.

Keep in mind that each of us may have a different set of medications and treatments that give the best effects...and, over time, what works for you may shift. I can no longer take florinef as it sends my blood pressure a bit too high.

Some people experience headaches when starting florinef. I didn't have any side effects other than the 5 lbs of fluid--but others have significant problems and stop taking the medication for that reason.

I'm so happy for your having found a knowledgeable doctor! Welcome to our board. Nina :(

Link to comment
Share on other sites

First, let me say that I am so happy you've found a doc who understands your condition!! We've all been that route and I remember jumping for joy when I got home from my first appointment after the POTS diagnosis was finally made.

I have had good results from Florinef, and when I first started taking it, I had the same fears that you do, because I was 19 years old and had always been thin...but I have never gained a pound from Florinef in almost 2 years of taking it (other than when I was pregnant, but we won't count that :( ) I gained 80 lbs during pregnancy and lost it within 7 months, even on the Florinef...not to say that this will happen, but it definitely can.

A lot of people complain that they feel horrible from this med, and the same thing happened to me until I realized that it was just a dosage issue. I went from 0.1 mg daily to taking 0.05, and I feel a million times better now. I do get headaches about twice per week, but a little Motrin usually helps, and that's a small price to pay.

I think that a little weight gained is a very small sacrifice if you are feeling better on the meds. Just give it some time and I hope it works well for you!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...